... pill each week up to 1200mg a day. i take it at night and i feel fine i know its only day 2 but i dont know what to expect,never been on this execpt 25 years ago and i dont remember. does anyone take a low dose and what type of side effects do they have. do you need alot of water and if i feel fine should i get a level just a t 300mg just to see where i am at. thanks
Taking lithium has to build up in your body to a theaputic level and i seriously doubt that just 300mg at night will do it. You do need to drink a lot a of fluids and don't lower your salt intake unless told to by your doctor. Lithium has such a thin theraputic level that you do need to know what to look for in case there is any problems. Read the thing that comes with your prescription and talk to the pharmacist if possible about side effects and such. But again, if you have any concens, please talk to your doctor about them so he can help you understand why you need more than what your on now.
I'm glad you're feeling fine! This gives me hope for when I start Lithium. There are lots of possible side effects, and I'm hoping some people will answer this part of your question because I want to know too. You do need a lot of liquid, could be tea, soda, etc. Your doctor should tell you when to get your levels done.
I have been on Lithium for 4 years. I have gone up to about 1200mg. At first I had the tremors really bad. After a year I developed hypothyroid. I take Synthroid meds for that. Once your thyroid is balanced your fine but when it is not your are tired alot and develop other symptoms too. Now I am on 600mg of Lithium at night and all is good. I do have a burning feeling in my mouth because of Lithium. It got better when I lowered my dose. Every one has different side effects. I had a major depression and Manerix along with Lithium have given me my happy life back.
Wishing you the best!
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Sep 2010 • 1 answer
Posted 2 Oct 2011 • 1 answer
Posted 16 Dec 2012 • 1 answer
Posted 12 May 2016 • 7 answers
Posted 23 Oct 2017 • 3 answers